Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Diagnosed with PCOS. On metformin. Why do I have acne and facial hair?

well i am 25 year old girl,i was dignosed with pcos last year as my fsh and lh ratio was fsh 4.77 lh 8.23, serum insulin 12.20uu/ml, blood urea nitrogen 13mg/dl, serum creatinine 0.9mg/dl, serum tsh 3.38uiu/ml,serum testosteron 28.11ng/dl, doctor put me on metformin , i was using this since year, i hav lost my weight, my periods are normal now, i got my fsh and lh done 5 months back, fsh 5.95 and lh 6.90, my doctor adviced me to contibue metformin, but now am having acne and hirsutism problem and its very embaracing to have facial hairs, please tell me what to do now
Asked On : Wed, 26 Dec 2012
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response

Hope you are doing great.

PCOS is one of the most common conditions which affects females of child bearing age group. It leads to a hormonal imbalance whereby the effect of male hormones becomes greater leading to oily skin, pimples on face, neck, back and shoulders, facial hair, hair loss, etc.

You must consult a dermatologist to cure you. You may email/contact me to help you. Your condition is completely curable with oral contraceptive pills and anti-androgen medicines. For your facial hair, you can go for laser hair reduction. But first meet the doctor and take proper medicines. Metformin won't help you.

Bye and take care.

Dr. Rahul Nagar
Consultant dermatologist
Answered: Fri, 28 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor